Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Representation of weakly additive operators

Authors: R. A. Decarlo and R. Saeks
Journal: Proc. Amer. Math. Soc. 59 (1976), 55-61
MSC: Primary 47H99
MathSciNet review: 0412917
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper characterizes a class of nonlinear operators termed ``weakly additive". A distributional kernel representation is constructed. A counterexample to a conjecture by Gersho is then given via the distributional kernel formulation.

References [Enhancements On Off] (What's this?)

  • [1] A. Gersho, Nonlinear systems with a restricted additivity property, IEEE Trans. Circuit Theory 16 (1969), 150-154.
  • [2] L. A. Zadeh, A contribution to the theory of nonlinear systems, J. Franklin Inst. 255 (1953), 387-408. MR 15, 376. MR 0058452 (15:376d)
  • [3] R. Saeks and L. Winslow, Lossless nonlinear networks, IEEE Trans. Circuit Theory 19 (1972), 392. MR 0381881 (52:2770)
  • [4] R. M. DeSantis, Causality structure of engineering systems, Ph. D. Thesis, Univ. of Michigan, Ann Arbor, Mich., 1971.
  • [5] R. DeCarlo, A distributional characterization of a weakly additive system, M. S. Thesis, Univ. of Notre Dame, Notre Dame, Ind., 1973.
  • [6] A. Gersho, Private communication.
  • [7] A. H. Zemanian, Distribution theory and transform analysis, McGraw-Hill, New York, 1965. MR 31 #1556. MR 0177293 (31:1556)
  • [8] M. Spivak, Calculus on manifolds, Benjamin, New York, 1965. MR 35 #309. MR 0209411 (35:309)
  • [9] R. Median, Generalized impulse representation for time-varying networks, IEEE Trans. Circuit Theory 19 (1972), 106-107.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47H99

Retrieve articles in all journals with MSC: 47H99

Additional Information

Keywords: Distribution, causal continuous translation invariant nonlinear operator, kernel, memoryless nonlinearity
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society